Hail, Wagoner
- When
- November 29, 6:53 PM CST
- Where
- Wagoner County, 2 mi WNW of Coweta
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.961, -95.683
With the approach of an upper level storm system, thunderstorms developed over eastern Oklahoma during the evening of the 29th as warm, moist, and unstable air was lifted over a warm frontal boundary that was located over northern Texas. Strong wind shear that was present in the unstable elevated air mass resulted in the development of a supercell thunderstorm that produced hail up to two inches…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
With the approach of an upper level storm system, thunderstorms developed over eastern Oklahoma during the evening of the 29th as warm, moist, and unstable air was lifted over a warm frontal boundary that was located over northern Texas. Strong wind shear that was present in the unstable elevated air mass resulted in the development of a supercell thunderstorm that produced hail up to two inches in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 29, 5:49 PM CST, 1 hour 4 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
549 PM CST Fri Nov 29 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread LIFR/IFR conditions across the region this evening will
continue overnight ahead of approaching short wave currently located
over NM, as large area of isentropic lift over warm front across far
N TX continues. CAM guidance suggests convective elements become
more prominent later this evening across ern OK and spread into nwrn
AR by 12z. System moves through Saturday morning with skies clearing
and gusty southwest wind developing.
&&
.PREV DISCUSSION... /Issued 310 PM CST Fri Nov 29 2019/
DISCUSSION...
Persistent convection has been maintained today within warm
advection corridor which extends across much of the forecast area.
Elevated instability has steadily increased through the day and
this trend will continue through the overnight hours as upper low
moves into the Plains. Currently the sfc warm front remains
across NE TX confining sfc based instability south of the region.
This feature will also continue to lift northward, and it is
likely portions of far SE OK realize the system warm sector late
tonight through early morning Saturday before winds veer ahead of
the approaching cold front. A steady uptick in storm coverage is
expected through the overnight hours with the strongest storms
capable of hail around one inch. Storms which do develop ahead of
the front across SE OK late tonight may have a narrow window of
strong sfc wind gusts, however trends in CAM data suggest storm
updraft organization may be limited any severe threat is expected
to remain limited in both coverage and magnitude.
Convection moves east of the forecast area during morning hours on
Saturday with gusty winds developing during the day. Wind gusts of
30 to 45 mph will be common across much of the forecast area
through the afternoon hours. A brief lull in winds is expected by
early evening before the polar cold front associated with the
larger storm system moves into the region. Winds will turn
northwesterly and again increase through the overnight hours. It
is possible the wind advisory may be expanded in time to account
for these winds. Fire weather concerns will be heightened throughout
Saturday afternoon and into the evening hours. Any fire starts
will contend with the wind shift and gusty winds during the
overnight hours Saturday.
Breezy winds continue on Sunday but will begin to relax during the
afternoon with cool temps prevailing. Dry and seasonably mild
temperatures will continue through much of next week, with rain
chances returning late next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 65 35 48 / 90 10 0 0
FSM 49 71 37 49 / 90 50 0 0
MLC 54 67 36 50 / 90 20 0 0
BVO 46 63 33 47 / 90 10 0 0
FYV 51 66 33 43 / 90 30 0 0
BYV 48 69 35 43 / 90 60 0 0
MKO 49 67 34 48 / 90 20 0 0
MIO 48 66 33 44 / 90 20 0 0
F10 50 65 35 49 / 90 10 0 0
HHW 56 70 38 52 / 90 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM to 6 PM CST Saturday for OKZ054>057-
059>061-064-065.
AR...None.
&&
LONG TERM....07
AVIATION.....69Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CST Fri Nov 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CST Fri Nov 29 2019 ...SEVERE STORMS POSSIBLE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Mainly after Midnight. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Mainly after Midnight. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Mainly after Midnight. DISCUSSION... The threat of thunderstorms will increase over Eastern Oklahoma and Northwest Arkansas through tonight ahead of a cold front forecast to move into the region late tonight. A few strong to marginally severe storms are possible late this evening and overnight tonight. Hail to the size of quarters look to be the main threat. After midnight tonight into very early Saturday morning, surface-based instability may develop into Southeast Oklahoma, which would result in a threat of larger hail and increase the damaging wind threat. Locally heavy rainfall will be possible within the strong showers and thunderstorms through tonight with rainfall amounts up to one inch in some areas, with isolated amounts up to 2 inches possible. This could create localized areas of flash flooding conditions tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SUNDAY...High Wind Potential. MONDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Showers along with isolated to scattered thunderstorms are expected to be ongoing early Saturday along and ahead of a cold front pushing through the region. The greater thunderstorm potential is forecast over far Southeast Oklahoma into Western Arkansas through mid morning. Precipitation should taper off from west to east behind the front...with clearing skies and gusty west to southwesterly winds in the 25 to 40 mph range. The stronger gusts look to be over Northeast Oklahoma. These winds combined with much drier air behind the front could increase fire weather concerns for parts of Eastern Oklahoma Saturday afternoon. Gusty winds and limited fire weather conditions are forecast to continue into Sunday before an upper level low pressure system finally exits the Plains. weather.gov/tulsa contains additional information.
The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863111, 863662, 863663, 863664, 863665.